I had weight fluctuations/increase with both menopause and hypothyroidism; the difference was that the menopause weight was lost, whereas I'm finding the hypo weight much harder to deal with.
I also had hot flashes/night sweats with both. The night sweats I had from hypo were actually worse than the ones I had with menopause.
Because we're all so different, I think all options have to be considered, until we feel well. Too often, we get treated for just one condition, when we actually have more than one thing going on.
I am on Estrogen Therapy/Armour Thyroid and still not feeling my best. The weight has stabilized but the depression/hair loss/flashes/lack of energy is much.
With all those symptoms, it sounds like you might still be hypo.
I have Hashi and am hypo , I have never had a weight problem before but now the weight seems to be going on even when I don't hardly eat, very worrying. Periods come and go , very heavy when I do have them , Iam also going through meno so put everything down to that until I began feeling very sick.
I have just started meds 50mg of levo for the past 2 weeks, but if my thyroid isn't working good surly I need to be on a higher dose, concidering that Hashi's attacks the thyroid until it doesn't work, very confusing . My asthma has been getting slowly worst, would this be an effect of the Hashi's along with swollen hands and feet and itchy skin?
Sandra, there is really no way of knowing at what rate any given person's thyroid function will slow to the point of non-function. It is different for everyone. I also think your starting dose, though it may not be adequate, is a good enough starting point. Hang in there to give it time to work. As far as asthma, mine has become much worse in the past couple of years before I was diagnosed. I'm quicker to use my rescue inhaler than in the past so it doesn't get too out of control too quickly. Good luck.
While 50 mcg is a relatively low dose, it is a good place to start. Typically, it's best to start low and work up to the dose you'll actually need. Yes, it's true that Hashi's is progressive and the antibodies attack the thyroid until there's no more healthy tissue. As courtney said, we all progress at different rates. As the progression proceeds, you will probably have to have periodic adjustments in your med, to make up for the lower amount of hormones produced.
Your weight issue could be a combination of hypo and menopause, but once you get your hypo under control, you should be able to control it better, unless there are other issues contributing.
While I haven't done a exact research on the relationship between asthma and Hashimoto's, it does seem that people sometimes have worsening asthma with Hashi's. Your other symptoms, swollen hands and feet and itchy skin are those of being hypo. Hopefully, they would go away, or greatly diminish once your thyroid is better. It takes 4-6 weeks for the med to stabilize in your system, than can take a while for your body to "heal", after all you have been ill and your body needs time to recover.
When are you scheduled for blood work, again?